Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 326, NWS Jackson, MS

June 4, 2012Clay County, Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2012, 6:38 AM CDT for Clay County, Lowndes County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2012, 6:38 AM CDT (11:38 UTC)
Expired
Jun 4, 2012, 7:29 AM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 37 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:00 AM CDTHAIL 0.753 Se Steens, MSDIME SIZE HAIL NEAR THE ALABAMA BORDER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WUUS54 KJAN 041138
SVRJAN
MSC025-087-041245-
/O.NEW.KJAN.SV.W.0326.120604T1138Z-120604T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
638 AM CDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST POINT...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...

* UNTIL 745 AM CDT

* AT 638 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES NORTH OF WEST POINT MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST POINT BY 655 AM CDT...
  COLUMBUS AFB...KOLOLA SPRINGS...WAVERLY AND CALEDONIA BY 705 AM
  CDT...
  BENT OAK BY 715 AM CDT...
  STEENS AND COLUMBUS BY 720 AM CDT...
  CRAWFORD BY 725 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3329 8829 3330 8865 3340 8867 3356 8867
      3356 8871 3382 8877 3380 8871 3368 8871
      3369 8850 3367 8849 3367 8846 3370 8840
      3369 8837 3375 8832 3375 8825
TIME...MOT...LOC 1138Z 322DEG 33KT 3383 8862

$$

MME
2 follow-up statements
676 
WWUS54 KJAN 041159
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
659 AM CDT MON JUN 4 2012

MSC025-087-041245-
/O.CON.KJAN.SV.W.0326.000000T0000Z-120604T1245Z/
LOWNDES MS-CLAY MS-
659 AM CDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR EASTERN CLAY AND LOWNDES COUNTIES...

AT 659 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR COLUMBUS MOVING SOUTHEAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN LOWNDES COUNTY AT 710 AM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3329 8829 3330 8865 3340 8867 3356 8867
      3356 8871 3382 8877 3380 8871 3368 8871
      3369 8850 3367 8849 3367 8846 3370 8840
      3369 8837 3375 8832 3375 8825
TIME...MOT...LOC 1159Z 328DEG 50KT 3346 8834

$$

MME
218 
WWUS54 KJAN 041229
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 AM CDT MON JUN 4 2012

MSC025-087-041239-
/O.CAN.KJAN.SV.W.0326.000000T0000Z-120604T1245Z/
LOWNDES MS-CLAY MS-
729 AM CDT MON JUN 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY AND LOWNDES
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

LAT...LON 3329 8829 3330 8865 3340 8867 3356 8867
      3356 8871 3382 8877 3380 8871 3368 8871
      3369 8850 3367 8849 3367 8846 3370 8840
      3369 8837 3375 8832 3375 8825
TIME...MOT...LOC 1229Z 328DEG 50KT 3311 8808

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:55 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 4, 3:55 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 AM CDT MON JUN 4 2012

...STRONG TO SEVERE STORMS POSSIBLE NORTHEAST TODAY...

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...ACTIVE WEATHER RETURNS
TO THE AREA TODAY AND CONTINUES TUESDAY. SHORTWAVES DIVING DOWN THE
BACKSIDE OF A LARGE CLOSED LOW CENTERED OVER THE NEW ENGLAND STATES
THIS MORNING...WILL AMPLIFY THE UPPER LEVEL TROUGHING OVER OUR
REGION THROUGH THE SHORT TERM AND SEND A NEARLY STATIONARY BOUNDARY
SOUTH AGAIN AND ACROSS THE OUR CWA TUESDAY AS A WEAK COLD FRONT.
THIS BOUNDARY WILL SERVE TO FOCUS CONVECTION THOUGH THE PERIOD. AN
EARLIER MCS THAT DEVELOPED ALONG THE STALLED BOUNDARY PUT OUT AND
OUTFLOW BOUNDARY THAT HAS EDGED INTO OUR NORTHEAST MOST ZONES EARLY
THIS MORNING. A SHORTWAVE OVER THE SOUTHERN PLAINS WAS HELPING
ADDITIONAL CONVECTION DEVELOP ALONG THE BOUNDARY THAT MAY TRACK
ACROSS OUR NORTHEAST ZONES LATER THIS MORNING AS INDICATED BY SOME
HIRES MODELS. BY THIS AFTERNOON THOUGH...PWS ACROSS OUR NORTH WILL
SURGE ABOVE AND INCH AND A HALF. MID LEVEL LAPSE RATES NEAR 6.75
C/KM AND VERTICAL TOTALS NEAR 29C WILL CONTRIBUTE TO THE POTENTIAL
FOR A FEW STRONG TO SEVERE STORMS INTO THIS EVENING MAINLY ALONG AND
NORTH OF A LINE FROM GREENWOOD TO DE KALB. WIND GUSTS TO 60 MPH AND
QUARTER SIZE HAIL WILL BE THE MAIN THREATS. MOST OF THE CONVECTION
WILL WEAKEN LATER THIS EVENING BUT MODELS SHOW CONVECTION GETTING AN
EARLY START TUESDAY MORNING AND EDGING INTO OUR NORTHERN MOST ZONES
JUST AHEAD OF THE COLD FRONT BY SUNRISE. THE NAM IS THE FASTEST AND
ECMWF THE SLOWEST WITH THE FRONT DROPPING SOUTH THROUGH THE CWA
TUESDAY. THERMODYNAMIC PARAMETERS LOOK A LITTLE WEAKEN BUT STILL
INDICATE A POTENTIAL FOR STRONG TO SEVERE STORMS ALONG AND SOUTH OF
THE FRONT. WL INCLUDE MENTION OF THIS MAINLY SOUTH OF HIGHWAY 82
TUESDAY AS THE COLD FRONT IS EXPECTED APPROACHING THE CENTRAL
PORTIONS OF OUR CWA DURING THE MAXIMUM DAYTIME HEATING. DRIER AIR
WITH UPPER 50 DEW POINTS AND PWS BACK BELOW AN INCH ARE EXPECTED
ACROSS THE NORTHERN HALF OF OUR CWA BY TUESDAY EVENING. THERE ARE
INDICATIONS THAT THE FRONT WILL BE VERY SLOW TO MOVE THROUGH THE CWA
AND ONLY BE JUST SOUTH OF I-20 BY WEDNESDAY MORNING CONTINUING TO
HELP SPAWN CONVECTION THROUGH THE NIGHT ACROSS OUR SOUTHERN ZONES.
HAVE GONE ABOVE MAV POPS ACROSS THE NORTHEAST TODAY AND THE SOUTHERN
HALF OF OUR AREA TUESDAY AND TUESDAY NIGHT. /22/

.LONG TERM...WEDNESDAY THROUGH MONDAY...MODELS LOOK TO HAVE COME
INTO BETTER AGREEMENT TONIGHT WITH BRINGING THE FRONT TO AROUND THE
HIGHWAY 84 CORRIDOR BY WEDNESDAY. A SHORTWAVE WILL HELP TO ENHANCE
CONVECTION ON WEDNESDAY MAINLY ALONG AND SOUTH OF THE STALLED
FRONTAL BOUNDARY. WITH ENOUGH INSTABILITY...MOISTURE AND VERTICAL
TOTALS AROUND 26-27C...CANT RULE OUT A FEW STRONG TO SEVERE STORMS
WEDNESDAY AFTERNOON SOUTH OF THE FRONT. HIGH PRESSURE FROM THE GREAT
LAKES REGION WILL SLOWLY FILTER INTO THE NORTHERN SECTIONS OF THE
CWA. THE GFS/SREF/GFS ENSEMBLES CONTINUE TO PUSH THE FRONT FURTHER
SOUTH OF THE AREA BY THURSDAY...WHILE THE ECMWF LINGERS IT IN THE
SOUTH THROUGH THURSDAY. HAVE CONTINUED WITH THE CONSENSUS FOR THIS
FORECAST PACKAGE WITH THE FRONT MOVING THROUGH THE ENTIRE AREA BY
THURSDAY. DRIER CONDITIONS WILL PREVAIL BUT TEMPERATURES WILL STILL
BE IN THE UPPER 80S/LOWER 90S AS UPPER RIDGING BUILDS OVER THE
REGION AS WELL AS HIGH PRESSURE AT THE SFC. THE ARKLAMISS WILL
REMAIN DRY FROM ABOUT THURSDAY THROUGH SATURDAY...WHEN A SHORTWAVE
FROM TEXAS BEGINS TO SLOWLY MOVE ACROSS THE REGION. THIS WILL HELP
TO BRING RAIN CHANCES BACK TO THE AREA FROM ABOUT SATURDAY THROUGH
AT LEAST MONDAY. /28/

&&

.AVIATION...VFR CONDITIONS WERE BEING REPORTED AT ALL TAF SITES AT
09Z AND WILL PREVAIL FOR THE MOST PART THROUGH TUESDAY. HOWEVER...
THERE WILL BE AN INCREASING RISK FOR TSTM ACTIVITY IN ASSOCIATION
WITH A SOUTHWARD MOVING FRONTAL BOUNDARY LATER TODAY INTO TUESDAY.
THE GREATEST RISK WILL INITIALLY EXIST FOR THE GLH-GWO-GTR
CORRIDOR...AND SHIFT TO AREAS ALONG AND SOUTH OF THE JAN-MEI
CORRIDOR BY LATE TUESDAY AND THEN HBG BY WEDNESDAY MORNING. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       92  70  92  68 /  17  17  41  44
MERIDIAN      92  69  91  66 /  21  19  48  37
VICKSBURG     92  69  91  68 /  16  19  34  44
HATTIESBURG   94  72  94  70 /   5  17  54  44
NATCHEZ       91  71  90  71 /   5  18  52  44
GREENVILLE    91  70  92  67 /  30  23  32  24
GREENWOOD     90  70  92  64 /  37  26  32  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/28
Hazardous weather outlook, Jun 4, 5:12 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
512 AM CDT MON JUN 4 2012

MSZ018-019-025>033-036>039-045-046-051015-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-NESHOBA-
KEMPER-
512 AM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER SIZED
HAIL AND WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE TODAY ACROSS THE
NORTHEAST. THIS AREA WAS GENERALLY NORTH OF A LINE FROM GREENWOOD TO
DE KALB. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS. SOME STORMS MAY MOVE ACROSS THE
NORTHEAST EARLY THIS MORNING AND THEN AGAIN LATER THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO
QUARTER SIZED HAIL...WIND GUSTS OF 50 TO 60 MPH...AND LOCALLY HEAVY
RAIN WILL BE TUESDAY ALONG AND AHEAD OF A COLD FRONT THAT WILL BE
SLOWLY DROPPING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE REQUESTED TODAY AND TUESDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>044-047>066-
072>074-051015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
512 AM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER
SIZED HAIL...WIND GUSTS OF 50 TO 60 MPH...AND LOCALLY HEAVY RAIN
WILL BE TUESDAY ALONG AND AHEAD OF A COLD FRONT THAT WILL BE
SLOWLY DROPPING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE REQUESTED TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Jun 4, 6:07 AM CDT, 31 minutes before
MSZ026-028>033-041210-
WEBSTER MS-OKTIBBEHA MS-MONTGOMERY MS-LOWNDES MS-GRENADA MS-CLAY MS-
CHOCTAW MS-
607 AM CDT MON JUN 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 AM CDT MON JUN 4 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 28 MILES NORTHWEST OF
GORE SPRINGS TO 22 MILES NORTH OF CALEDONIA AT 608 AM CDT...MOVING
SOUTHEAST AT 65 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CHOCTAW...CLAY...EASTERN GRENADA...LOWNDES...NORTHEASTERN
MONTGOMERY...OKTIBBEHA AND WEBSTER COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3329 8829 3328 8874 3331 8941 3390 8980
      3390 8977 3387 8976 3387 8951 3373 8950
      3374 8904 3376 8894 3382 8893 3382 8873
      3368 8871 3369 8850 3367 8846 3369 8837
      3375 8832 3375 8825
TIME...MOT...LOC 1108Z 326DEG 57KT 3409 8979 3395 8841

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:07 AM CDTSpecial Weather StatementJANChoctaw, Clay, Lowndes, Oktibbeha, Webster63 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.